MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 06/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm vticm5_13.2 implantable collamer lens of -8.00/1.0/157 (sphere/cylinder/axis) was implanted into the patient's left eye (os) on (b)(6) 2023.It was reported that lens repositioning was performed due to refractive surprise.Per surgeon rotation went well, no problems encountered, patient noticed instantaneous improvement post op.Per updated information toric markings are @ 98 rather than 103, the surgeon states " 5 degree out is minimal.It shouldn't be significant.I'd wait and review monthly." the cause of this event was due to user error (typing error), the axis entered was incorrect.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17546728
Report Number2023826-2023-03519
Device Sequence Number20511412
Product Code QCB
UDI-Device Identifier00840311311149
UDI-Public00840311311149
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK; INJECTOR MODEL: MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale